January  2018, 17(1): 285-317. doi: 10.3934/cpaa.2018017

Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅱ: periodic boundary conditions

University of Surrey, Department of Mathematics, Guildford, GU2 7XH, United Kingdom

* Corresponding author

Received  March 2017 Published  September 2017

Fund Project: This work is partially supported by the grants 14-41-00044 and 14-21-00025 of RSF as well as grants 14-01-00346 and 15-01-03587 of RFBR.

This is the second part of our study of the Inertial Manifolds for 1D systems of reaction-diffusion-advection equations initiated in [6] and it is devoted to the case of periodic boundary conditions. It is shown that, in contrast to the case of Dirichlet or Neumann boundary conditions, considered in the first part, Inertial Manifolds may not exist in the case of systems endowed with periodic boundary conditions. However, as also shown, inertial manifolds still exist in the case of scalar reaction-diffusion-advection equations. Thus, the existence or non-existence of inertial manifolds for this class of dissipative systems strongly depend on the choice of boundary conditions.

Citation: Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅱ: periodic boundary conditions. Communications on Pure and Applied Analysis, 2018, 17 (1) : 285-317. doi: 10.3934/cpaa.2018017
References:
[1]

A. Babin and M. Vishik, Attractors of Evolution Equations Amsterdam etc. : North-Holland, 1992.

[2]

T. BridgesJ. Pennant and S. Zelik, Degenerate hyperbolic conservation laws with dissipation: reduction to and validity of a class of Burgers-type equations, Arch. Ration. Mech. Anal., 214 (2014), 671-716.  doi: 10.1007/s00205-014-0772-7.

[3]

A. EdenS. Zelik and V. Kalantarov, Counterexamples to regularity of Mañé projections in the theory of attractors, Russ. Math. Surv., 68 (2013), 199-226. 

[4]

C. FoiasG. Sell and R. Temam, Inertial manifolds for nonlinear evolutionary equations, J. Differ. Equations, 73 (1988), 309-353.  doi: 10.1016/0022-0396(88)90110-6.

[5]

A. Kostianko and S. Zelik, Inertial manifolds for the 3D Cahn-Hilliard equations with periodic boundary conditions, Commun. Pure Appl. Anal., 14 (2015), 2069-2094.  doi: 10.3934/cpaa.2015.14.2069.

[6]

A. Kostianko and S. Zelik, Inertial manifolds for 1D reaction-diffusion advection systems. Part I: Dirichlet and Neumann boundary conditions, Commun. Pure Appl. Anal., 16 (2017), 2357-2376.  doi: 10.3934/cpaa.2017116.

[7]

P. Kuchment, Floquet Theory for Partial Differential Equations Operator Theory: Advances and Applications, Vol. 60, Birkhauser Verlag, Basel, 1993. doi: 10.1007/978-3-0348-8573-7.

[8]

I. Kukavica, Fourier parametrization of attractors for dissipative equations in one space dimension, J. Dynam. Diff. Eqns, 15 (2003), 473-484.  doi: 10.1023/B:JODY.0000009744.13730.01.

[9]

H. Kwean, An extension of the principle of spatial averaging for inertial manifolds, J. Aust. Math. Soc., Ser. A, 66 (1999), 125-142. 

[10]

J. Mallet-Paret and G. Sell, Inertial manifolds for reaction diffusion equations in higher space dimensions, J. Am. Math. Soc., 1 (1988), 804-866.  doi: 10.2307/1990993.

[11]

J. Mallet-ParetG. Sell and Z. Shao, Obstructions to the existence of normally hyperbolic inertial manifolds, Indiana Univ. Math. J., 42 (1993), 1027-1055.  doi: 10.1512/iumj.1993.42.42048.

[12]

M. Miklavčič, A sharp condition for existence of an inertial manifold, J. Dyn. Differ. Equations, 3 (1991), 437-456.  doi: 10.1007/BF01049741.

[13]

J. Robinson, Dimensions, Embeddings, and Attractors Cambridge: Cambridge University Press, 2011.

[14]

A. Romanov, Sharp estimates of the dimension of inertial manifolds for nonlinear parabolic equations, Russ. Acad. Sci., Izv., Math., 43 (1994), 31-47.  doi: 10.1070/IM1994v043n01ABEH001557.

[15]

A. Romanov, Finite-dimensional limiting dynamics of dissipative parabolic equations, Sb. Math., 191 (2000), 99-112.  doi: 10.1070/SM2000v191n03ABEH000466.

[16]

A. Romanov, Three counterexamples in the theory of inertial manifolds, Math. Notes, 68 (2000), 378-385.  doi: 10.1007/BF02674562.

[17]

A. Romanov, Finite-dimensional dynamics on attractors of nonlinear parabolic equations, Izv. Math., 65 (2001), 977-1001; translation from izv.  doi: 10.1070/IM2001v065n05ABEH000359.

[18]

A. Romanov, A parabolic equation with nonlocal diffusion without a smooth inertial manifold, Math. Notes, 96 (2014), 548-555.  doi: 10.1134/S0001434614090296.

[19]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics 2nd ed. , New York, NY: Springer, 1997. doi: 10.1007/978-1-4612-0645-3.

[20]

S. Zelik, Inertial manifolds and finite-dimensional reduction for dissipative pdes, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 144 (2014), 1245-1327.  doi: 10.1017/S0308210513000073.

show all references

References:
[1]

A. Babin and M. Vishik, Attractors of Evolution Equations Amsterdam etc. : North-Holland, 1992.

[2]

T. BridgesJ. Pennant and S. Zelik, Degenerate hyperbolic conservation laws with dissipation: reduction to and validity of a class of Burgers-type equations, Arch. Ration. Mech. Anal., 214 (2014), 671-716.  doi: 10.1007/s00205-014-0772-7.

[3]

A. EdenS. Zelik and V. Kalantarov, Counterexamples to regularity of Mañé projections in the theory of attractors, Russ. Math. Surv., 68 (2013), 199-226. 

[4]

C. FoiasG. Sell and R. Temam, Inertial manifolds for nonlinear evolutionary equations, J. Differ. Equations, 73 (1988), 309-353.  doi: 10.1016/0022-0396(88)90110-6.

[5]

A. Kostianko and S. Zelik, Inertial manifolds for the 3D Cahn-Hilliard equations with periodic boundary conditions, Commun. Pure Appl. Anal., 14 (2015), 2069-2094.  doi: 10.3934/cpaa.2015.14.2069.

[6]

A. Kostianko and S. Zelik, Inertial manifolds for 1D reaction-diffusion advection systems. Part I: Dirichlet and Neumann boundary conditions, Commun. Pure Appl. Anal., 16 (2017), 2357-2376.  doi: 10.3934/cpaa.2017116.

[7]

P. Kuchment, Floquet Theory for Partial Differential Equations Operator Theory: Advances and Applications, Vol. 60, Birkhauser Verlag, Basel, 1993. doi: 10.1007/978-3-0348-8573-7.

[8]

I. Kukavica, Fourier parametrization of attractors for dissipative equations in one space dimension, J. Dynam. Diff. Eqns, 15 (2003), 473-484.  doi: 10.1023/B:JODY.0000009744.13730.01.

[9]

H. Kwean, An extension of the principle of spatial averaging for inertial manifolds, J. Aust. Math. Soc., Ser. A, 66 (1999), 125-142. 

[10]

J. Mallet-Paret and G. Sell, Inertial manifolds for reaction diffusion equations in higher space dimensions, J. Am. Math. Soc., 1 (1988), 804-866.  doi: 10.2307/1990993.

[11]

J. Mallet-ParetG. Sell and Z. Shao, Obstructions to the existence of normally hyperbolic inertial manifolds, Indiana Univ. Math. J., 42 (1993), 1027-1055.  doi: 10.1512/iumj.1993.42.42048.

[12]

M. Miklavčič, A sharp condition for existence of an inertial manifold, J. Dyn. Differ. Equations, 3 (1991), 437-456.  doi: 10.1007/BF01049741.

[13]

J. Robinson, Dimensions, Embeddings, and Attractors Cambridge: Cambridge University Press, 2011.

[14]

A. Romanov, Sharp estimates of the dimension of inertial manifolds for nonlinear parabolic equations, Russ. Acad. Sci., Izv., Math., 43 (1994), 31-47.  doi: 10.1070/IM1994v043n01ABEH001557.

[15]

A. Romanov, Finite-dimensional limiting dynamics of dissipative parabolic equations, Sb. Math., 191 (2000), 99-112.  doi: 10.1070/SM2000v191n03ABEH000466.

[16]

A. Romanov, Three counterexamples in the theory of inertial manifolds, Math. Notes, 68 (2000), 378-385.  doi: 10.1007/BF02674562.

[17]

A. Romanov, Finite-dimensional dynamics on attractors of nonlinear parabolic equations, Izv. Math., 65 (2001), 977-1001; translation from izv.  doi: 10.1070/IM2001v065n05ABEH000359.

[18]

A. Romanov, A parabolic equation with nonlocal diffusion without a smooth inertial manifold, Math. Notes, 96 (2014), 548-555.  doi: 10.1134/S0001434614090296.

[19]

R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics 2nd ed. , New York, NY: Springer, 1997. doi: 10.1007/978-1-4612-0645-3.

[20]

S. Zelik, Inertial manifolds and finite-dimensional reduction for dissipative pdes, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 144 (2014), 1245-1327.  doi: 10.1017/S0308210513000073.

[1]

Luisa Malaguti, Cristina Marcelli, Serena Matucci. Continuous dependence in front propagation of convective reaction-diffusion equations. Communications on Pure and Applied Analysis, 2010, 9 (4) : 1083-1098. doi: 10.3934/cpaa.2010.9.1083

[2]

M. Grasselli, V. Pata. A reaction-diffusion equation with memory. Discrete and Continuous Dynamical Systems, 2006, 15 (4) : 1079-1088. doi: 10.3934/dcds.2006.15.1079

[3]

Zhaosheng Feng. Traveling waves to a reaction-diffusion equation. Conference Publications, 2007, 2007 (Special) : 382-390. doi: 10.3934/proc.2007.2007.382

[4]

Nick Bessonov, Gennady Bocharov, Tarik Mohammed Touaoula, Sergei Trofimchuk, Vitaly Volpert. Delay reaction-diffusion equation for infection dynamics. Discrete and Continuous Dynamical Systems - B, 2019, 24 (5) : 2073-2091. doi: 10.3934/dcdsb.2019085

[5]

Anna Kostianko, Sergey Zelik. Inertial manifolds for 1D reaction-diffusion-advection systems. Part Ⅰ: Dirichlet and Neumann boundary conditions. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2357-2376. doi: 10.3934/cpaa.2017116

[6]

Razvan Gabriel Iagar, Ariel Sánchez. Eternal solutions for a reaction-diffusion equation with weighted reaction. Discrete and Continuous Dynamical Systems, 2022, 42 (3) : 1465-1491. doi: 10.3934/dcds.2021160

[7]

Perla El Kettani, Danielle Hilhorst, Kai Lee. A stochastic mass conserved reaction-diffusion equation with nonlinear diffusion. Discrete and Continuous Dynamical Systems, 2018, 38 (11) : 5615-5648. doi: 10.3934/dcds.2018246

[8]

Henri Berestycki, Nancy Rodríguez. A non-local bistable reaction-diffusion equation with a gap. Discrete and Continuous Dynamical Systems, 2017, 37 (2) : 685-723. doi: 10.3934/dcds.2017029

[9]

Maho Endo, Yuki Kaneko, Yoshio Yamada. Free boundary problem for a reaction-diffusion equation with positive bistable nonlinearity. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3375-3394. doi: 10.3934/dcds.2020033

[10]

Elena Trofimchuk, Sergei Trofimchuk. Admissible wavefront speeds for a single species reaction-diffusion equation with delay. Discrete and Continuous Dynamical Systems, 2008, 20 (2) : 407-423. doi: 10.3934/dcds.2008.20.407

[11]

Tomás Caraballo, José A. Langa, James C. Robinson. Stability and random attractors for a reaction-diffusion equation with multiplicative noise. Discrete and Continuous Dynamical Systems, 2000, 6 (4) : 875-892. doi: 10.3934/dcds.2000.6.875

[12]

Elena Beretta, Cecilia Cavaterra. Identifying a space dependent coefficient in a reaction-diffusion equation. Inverse Problems and Imaging, 2011, 5 (2) : 285-296. doi: 10.3934/ipi.2011.5.285

[13]

Michio Urano, Kimie Nakashima, Yoshio Yamada. Transition layers and spikes for a reaction-diffusion equation with bistable nonlinearity. Conference Publications, 2005, 2005 (Special) : 868-877. doi: 10.3934/proc.2005.2005.868

[14]

Tarik Mohammed Touaoula, Mohammed Nor Frioui, Nikolay Bessonov, Vitaly Volpert. Dynamics of solutions of a reaction-diffusion equation with delayed inhibition. Discrete and Continuous Dynamical Systems - S, 2020, 13 (9) : 2425-2442. doi: 10.3934/dcdss.2020193

[15]

Takanori Ide, Kazuhiro Kurata, Kazunaga Tanaka. Multiple stable patterns for some reaction-diffusion equation in disrupted environments. Discrete and Continuous Dynamical Systems, 2006, 14 (1) : 93-116. doi: 10.3934/dcds.2006.14.93

[16]

Samira Boussaïd, Danielle Hilhorst, Thanh Nam Nguyen. Convergence to steady state for the solutions of a nonlocal reaction-diffusion equation. Evolution Equations and Control Theory, 2015, 4 (1) : 39-59. doi: 10.3934/eect.2015.4.39

[17]

Hongyong Cui, Yangrong Li. Asymptotic $ H^2$ regularity of a stochastic reaction-diffusion equation. Discrete and Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021290

[18]

Mohamed Ouzahra. Approximate controllability of the semilinear reaction-diffusion equation governed by a multiplicative control. Discrete and Continuous Dynamical Systems - B, 2022, 27 (2) : 1075-1090. doi: 10.3934/dcdsb.2021081

[19]

Chunpeng Wang, Jingxue Yin, Bibo Lu. Anti-shifting phenomenon of a convective nonlinear diffusion equation. Discrete and Continuous Dynamical Systems - B, 2010, 14 (3) : 1211-1236. doi: 10.3934/dcdsb.2010.14.1211

[20]

Razvan Gabriel Iagar, Ana Isabel Muñoz, Ariel Sánchez. Self-similar blow-up patterns for a reaction-diffusion equation with weighted reaction in general dimension. Communications on Pure and Applied Analysis, 2022, 21 (3) : 891-925. doi: 10.3934/cpaa.2022003

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (207)
  • HTML views (117)
  • Cited by (2)

Other articles
by authors

[Back to Top]